Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 12, 2021, 1:07 PM CDT for Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 1:07 PM CDT (18:07 UTC)
- Expired
- Aug 12, 2021, 1:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WWUS84 KJAN 121807
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Thu Aug 12 2021
MSZ073-074-121830-
Lamar MS-Forrest MS-
107 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Forrest and
Lamar Counties through 130 PM CDT...
At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sunrise to near West Hattiesburg to near
Baxterville. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Sumrall, Rawls Springs, Sunrise
and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8965 3143 8914 3123 8915 3124 8938
3109 8949 3109 8966
TIME...MOT...LOC 1807Z 141DEG 15KT 3129 8920 3130 8943 3117 8958
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:36 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 12, 11:36 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1136 AM CDT Thu Aug 12 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion: Isolated showers and thunderstorms will be
most numerous between MEI, HBG and PIB this afternoon into early
evening where brief IFR/MVFR conditions may be encountered.
Otherwise, VFR conditions will prevail through the period./GG/
&&
.DISCUSSION...
MCVs, from convection in AL last evening, have drifted into NE and
ECen MS this morning as seen in Vis/IR imagery. Local convergence
and differential heating may focus convection in these areas later
today. However, CAM models not overly impressed with convective
potential as surface dewpoints are somewhat lower than lately
around 70. Made only slight adjustments to PoPs based on latest
trends/thinking./GG/
Prior discussion below:
Today and tonight:
More of the same across the region expected today. The forecast
area will be under broad upper ridging as well on the western side
of surface high pressure centered across the Atlantic. Moisture
will continue to feed into the region, leading to dewpoints in the
mid to some upper 70s. As temperatures climb into the low to mid
90s, this will result in heat indices around 105-110 degrees for a
good portion of the forecast area. The exception to this may be
across the southeast, but conditions will still feel around
100-105 degrees. As such, a heat advisory remains in effect for
these locations and will continue to be highlighted with an
elevated heat stress risk in the HWO/graphics.
Convection will have a little more coverage today across the
region, especially in the general vicinity of the Natchez Trace
corridor and east/southeast. With high moisture content, heavy
downpours will be possible as well as some gusty winds. Convection
will diminish through the evening, resulting in a quiet but muggy
overnight. Lows will drop into the lower to mid 70s. /28/
Thursday through Tuesday:
The pattern over our region will show little change heading into
Friday, with an ongoing concern for dangerous heat conditions
around the region. Peak heat index values above 105 degrees can be
expected most locations, although a more limited threat area in
the Pine Belt of southeast MS will see peak heat index values more
likely near or below 105 degrees. Then by Saturday, more
widespread rain chances and cloud cover will limit peak heating
potential as a front dips southward and as Tropical
Depression/Tropical Storm Fred lifts north through the eastern
Gulf of Mexico. Peak heat index values generally expected to be
105 or lower that afternoon. Global models show some differences
with the synoptic pattern over the central CONUS for early next
week, but generally agree for general troughiness centered around
the Midwest. The entanglement of Fred and its envelope of tropical
moisture within the frontal boundary draped across the Mid-South
will keep a juicy air mass (PWATs > 2.0 inches) in place for the
first half of the new work week. Chance or better POPs are
forecast around the forecast area each afternoon, with some rain
possibly lingering into the evening or overnight hours in some
places. Temperatures should be about normal for this time of year,
moderated by any convection and the abundant moisture in place.
/NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 93 74 93 74 / 15 8 44 22
Meridian 93 72 93 73 / 30 11 44 21
Vicksburg 94 75 94 76 / 7 4 40 17
Hattiesburg 92 73 93 74 / 53 19 44 21
Natchez 92 72 92 74 / 26 6 43 19
Greenville 94 74 94 73 / 10 2 34 19
Greenwood 94 74 94 73 / 20 3 43 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>050-
053-054-059>062.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 12, 3:00 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 300 AM CDT Thu Aug 12 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>049-053-054- 059>062-130800- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-Franklin MS- Lincoln- 300 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Today Temperatures in the 90s and ample moisture will combine to create heat indices of 105 to 110 degrees today. Heat exhaustion will be likely with prolonged outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat stress will continue to be a concern through Friday as moisture will combine with temperatures in the mid to upper 90s. This will result in heat indices between 105 to 110 degrees. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ050>052-055>058-063>066-072>074-130800- Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 300 AM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Temperatures in the low to mid 90s will combine with ample moisture. This will lead to heat indices around 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat stress will continue to be a concern through Friday as moisture will combine with temperatures in the low to mid 90s. This will result in heat indices around 105 degrees. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 28 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 12, 12:37 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
1237 PM CDT Thu Aug 12 2021
MSZ073-074-121800-
Lamar MS-Forrest MS-
1237 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southeastern Forrest
and southern Lamar Counties through 100 PM CDT...
At 1236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Baxterville to near Mclaurin. Movement was
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Purvis, Lumberton, Mclaurin, Brooklyn and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3111 8954 3125 8915
3103 8915 3100 8934 3101 8935 3101 8942
3098 8943 3098 8947
TIME...MOT...LOC 1736Z 150DEG 8KT 3104 8954 3121 8915
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Aug 12, 1:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Thu Aug 12 2021
MSZ073-074-121830-
Lamar MS-Forrest MS-
107 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Forrest and
Lamar Counties through 130 PM CDT...
At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sunrise to near West Hattiesburg to near
Baxterville. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Sumrall, Rawls Springs, Sunrise
and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8965 3143 8914 3123 8915 3124 8938
3109 8949 3109 8966
TIME...MOT...LOC 1807Z 141DEG 15KT 3129 8920 3130 8943 3117 8958
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:11 PM CDT | Special Weather Statement | JAN | Holmes | 34 min |
| Aug 11, 7:18 PM CDT | Special Weather Statement | JAN | Madison | 12 min |
| Aug 11, 8:27 PM CDT | Special Weather Statement | JAN | Carroll | 33 min |
| Aug 12, 12:37 PM CDT | Special Weather Statement | JAN | Forrest | 23 min |
| Aug 12, 5:58 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.